MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B305
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that a revision procedure was performed due to the patient experiencing pain and an x-ray image revealing a broken nail.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The investigation revealed that a precice antegrade femur, piriformis, straight nail, 80mm x 305mm (lot # 4012611aaa), broke while implanted in the patient.The patient experienced pain in their leg that they associated with lengthening, but upon x-ray review, it was noted that the nail was broken and was replaced with a different, non-precice nail.The nail was sent back for testing, but it could not be located despite attempts to track it down.However, provided x-rays show that the nail in the patient's right leg experienced two failure modes: a broken anti-rotation lug and a backed-out distraction nut.The x-ray confirms the failure mode of a broken nail.The complaint form indicates the patient was ambulating with a walker post-surgery.A broken anti-rotation lug usually indicates excessive weight bearing beyond what is recommended in the instruction for use (ifu).Because the patient is undergoing bilateral femoral lengthening, they would have ambulated on at least one limb undergoing treatment, increasing the likelihood that the nail would have experienced excessive torsional forces, causing a fracture in the anti-rotation lug and rendering the nail broken.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections before shipment.The associated risk document was reviewed, and the failure mode, effects, and harms potentially related to the event have been identified and mitigated.Furthermore, the complaint rate is within the estimated rate in the risk documentation associated with this product.Based on this risk assessment, no new or additional risk evaluation is necessary.
 
Event or Problem Description

Brand Name
PRECICE® INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key21200478
Report Number3006179046-2025-00100
Device Sequence Number12657069
Product Code HSB
UDI-Device Identifier00812258020279
UDI-Public00812258020279
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K220234
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B305
Device Lot Number4012611AAA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2025
Supplement Date Received by Manufacturer01/12/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight73 KG